Alert archive / California / Hazardous Seas Warnings in 2018
Hazardous Seas Warning 7, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Apr 22, 2018, 3:19 AM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2018, 3:19 AM PDT (10:19 UTC)
- Expired
- Apr 23, 2018, 3:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
985 WHUS76 KEKA 221019 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 319 AM PDT Sun Apr 22 2018 PZZ450-221830- /O.NEW.KEKA.SE.W.0007.180422T1019Z-180423T0700Z/ /O.CON.KEKA.SC.Y.0040.000000T0000Z-180423T0700Z/ Pt St George to Cape Mendocino out 10 nm- 319 AM PDT Sun Apr 22 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL MIDNIGHT TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT... * WINDS...N 15 to 25 kt. Isolated gusts up to 35 kt around Point Saint George and Cape Mendocino. * SEAS...Combined seas around 11 ft through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$ PZZ455-221830- /O.NEW.KEKA.SE.W.0007.180422T1019Z-180423T0700Z/ /O.CON.KEKA.SC.Y.0040.000000T0000Z-180423T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 319 AM PDT Sun Apr 22 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL MIDNIGHT TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT... * WINDS...N 15 to 25 kt with occasional gusts to 35 kt. Strongest gusts will be around Cape Mendocino. * SEAS...Combined seas around 11 feet through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$ PZZ470-475-221830- /O.CON.KEKA.GL.W.0018.000000T0000Z-180423T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 319 AM PDT Sun Apr 22 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT... * WINDS...N 20 to 30 kt with gusts to 40 kt through this evening. * SEAS...Combined seas around 13 feet through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
4 follow-up statements
975 WHUS76 KEKA 221602 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 902 AM PDT Sun Apr 22 2018 PZZ470-475-230015- /O.CON.KEKA.GL.W.0018.000000T0000Z-180423T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 902 AM PDT Sun Apr 22 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...N 20 to 30 kt with gusts to 40 kt through this evening. * SEAS...Combined seas around 13 feet through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ450-230015- /O.CON.KEKA.SE.W.0007.000000T0000Z-180423T0700Z/ /O.CON.KEKA.SC.Y.0040.000000T0000Z-180423T0700Z/ Pt St George to Cape Mendocino out 10 nm- 902 AM PDT Sun Apr 22 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...N 15 to 25 kt. Isolated gusts up to 35 kt around Point Saint George and Cape Mendocino. * SEAS...Combined seas around 11 ft through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$ PZZ455-230015- /O.CON.KEKA.SE.W.0007.000000T0000Z-180423T0700Z/ /O.CON.KEKA.SC.Y.0040.000000T0000Z-180423T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 902 AM PDT Sun Apr 22 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...N 15 to 25 kt with occasional gusts to 35 kt. Strongest gusts will be around Cape Mendocino. * SEAS...Combined seas around 11 feet through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$
880 WHUS76 KEKA 222138 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 238 PM PDT Sun Apr 22 2018 PZZ470-475-230545- /O.CON.KEKA.GL.W.0018.000000T0000Z-180423T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 238 PM PDT Sun Apr 22 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...N 20 to 30 kt with gusts to 40 kt through this evening. * SEAS...Combined seas around 13 feet through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ450-230545- /O.CON.KEKA.SE.W.0007.000000T0000Z-180423T0700Z/ /O.CON.KEKA.SC.Y.0040.000000T0000Z-180423T0700Z/ Pt St George to Cape Mendocino out 10 nm- 238 PM PDT Sun Apr 22 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...N 15 to 25 kt. Isolated gusts up to 35 kt around Point Saint George and Cape Mendocino. * SEAS...Combined seas around 11 ft through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$ PZZ455-230545- /O.CON.KEKA.SE.W.0007.000000T0000Z-180423T0700Z/ /O.CON.KEKA.SC.Y.0040.000000T0000Z-180423T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 238 PM PDT Sun Apr 22 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...N 15 to 25 kt with occasional gusts to 35 kt. Strongest gusts will be around Cape Mendocino. * SEAS...Combined seas around 11 feet through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$
823 WHUS76 KEKA 230334 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 834 PM PDT Sun Apr 22 2018 PZZ470-475-231000- /O.EXT.KEKA.GL.W.0018.000000T0000Z-180423T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 834 PM PDT Sun Apr 22 2018 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS...N 20 to 30 kt with gusts to 40 kt...diminishing overnight. * SEAS...Combined seas around 13 feet...diminishing overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ450-231000- /O.EXT.KEKA.SE.W.0007.000000T0000Z-180423T1000Z/ /O.EXT.KEKA.SC.Y.0040.000000T0000Z-180423T1000Z/ Pt St George to Cape Mendocino out 10 nm- 834 PM PDT Sun Apr 22 2018 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS...N 15 to 25 kt. Isolated gusts up to 35 kt around Point Saint George and Cape Mendocino. Winds diminishing overnight. * SEAS...Combined seas around 11 ft...diminishing overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$ PZZ455-231000- /O.EXT.KEKA.SE.W.0007.000000T0000Z-180423T1000Z/ /O.EXT.KEKA.SC.Y.0040.000000T0000Z-180423T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 834 PM PDT Sun Apr 22 2018 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS...N 15 to 25 kt with occasional gusts to 35 kt. Strongest gusts will be around Cape Mendocino. Winds diminishing overnight. * SEAS...Combined seas around 11 feet...diminishing overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$
606 WHUS76 KEKA 231003 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 303 AM PDT Mon Apr 23 2018 PZZ470-475-231600- /O.EXP.KEKA.GL.W.0018.000000T0000Z-180423T1000Z/ /O.NEW.KEKA.SC.Y.0042.180423T1003Z-180423T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 303 AM PDT Mon Apr 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...GALE WARNING IS CANCELLED... * WINDS...N 20 to 25 kt early this morning. * SEAS...Combined seas 9 to 11 ft this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-231600- /O.EXP.KEKA.SE.W.0007.000000T0000Z-180423T1000Z/ /O.EXP.KEKA.SC.Y.0040.000000T0000Z-180423T1000Z/ /O.NEW.KEKA.SC.Y.0042.180423T1003Z-180423T1600Z/ Pt St George to Cape Mendocino out 10 nm- 303 AM PDT Mon Apr 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WINDS...N 15 kt. * SEAS...Combined seas around 8 ft this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ455-231600- /O.EXP.KEKA.SE.W.0007.000000T0000Z-180423T1000Z/ /O.EXP.KEKA.SC.Y.0040.000000T0000Z-180423T1000Z/ /O.NEW.KEKA.SC.Y.0042.180423T1003Z-180423T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 303 AM PDT Mon Apr 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WINDS...N 15 kt. * SEAS...Combined seas around 8 feet this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Apr 21, 2:26 PM PDT, 12 hours 53 minutes earlier.
Area forecast discussion, Apr 21, 2:26 PM PDT, 12 hours 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 226 PM PDT Sat Apr 21 2018 .SYNOPSIS...Above normal high temperatures are expected for the interior Sunday through Tuesday. Occasional stratus and breezy afternoon winds will keep temperatures near normal for coastal areas this weekend. Mainly dry weather is expected to prevail through most of next week. The potential for isolated showers will enter the picture mid to late next week. && .DISCUSSION...Clear skies prevailed across the region today. The exception has been low clouds banking up along the coastline from Capetown to the Eel Delta. Similar conditions are expected for Sunday with perhaps less low cloud cover in the morning for the north coast. Brisk northerly winds will resume on Sunday and any stratus that does form will mix out with the daytime heating. The warming trend for the interior will continue on Sunday with highs expected to top out in the mid 70s to mid 80s for the warmest inland valleys of Northwest California. Above normal high temperatures along with bountiful sunshine will continue on Mon and Tue, before the ridge aloft begins to buckle and shift east. Brisk northerly winds will also subside on Mon and Tue for coastal areas. Warming is expected for coastal areas on Mon. The unknown for Tuesday is coastal status. GFS and NAM12 indicate developing onshore flow and a strengthening marine inversion. Stratus will be on the increase for Tue, putting a damper on the warming and sunshine for the coast. An upper level trough/low will develop west of 130W by Wed and temperatures for interior locales will start to trend downward for the remainder of the week. Marine stratus should also become more entrenched along the coast as the upper low edges closer to the coast toward the end of the week. The greatest uncertainty will be the potential for showers and convection Wed through Sat. The GFS indicates formidable instability and CAPE on Wed as a spoke of energy pin-wheels northeastward around the offshore low by Wed evening. The other models, primarily the ECMWF, has the upper low farther to our west with much less energy to promote large scale upward motion. The heating of the day will be sufficient if the moisture advection from the GFS is correct. Considering the disparity between models that far out, will hold off on adding thunderstorms to the forecast at this time. Also, the models typically handle these cut-off lows poorly and are almost always too fast with the eastward progression. At this point, the main impact looks to be cooling for the interior and more cloud cover for the coast. The chance for showers will increase Fri and Sat as the low eventually ejects eastward across the area. The models were by no means in great agreement on how fast this will occur and where the low will go. The GFS indicates the low heading south into the SFO Bay area, then wrap around moisture, showers and tstms for next weekend. The ECMWF has the closed low plowing right into northern California Friday night and Sat, then a ridge rapidly popping up by Sunday. Overall, it is not a pattern that would result in prolonged wet weather for NW California. The potential for TSTMS will need to be watched closely as we head into next weekend. && .AVIATION...Clear skies are currently being observed over northwest California this afternoon due to high pressure sitting over the region. This has allowed for VFR conditions today which will likely continue into tomorrow. Model guidance tries to indicate that some low cloud and/or fog could form along the Del Norte and Humboldt County coasts, but my confidence is not high enough to put that in the forecast at this time. && .MARINE...The forecast remains on track this afternoon as northerly winds continue to increase. Buoys are currently reporting sustained northerly winds of 20 to 25 kt with gust up to 30kt. The of these winds are being reported near Pt. St. George, Cape Mendocino and Point Arena. These conditions will continue through tomorrow with the winds starting to weaken tomorrow evening. The strongest winds for this stretch of time will be found beyond 10nm, where sustained gale force winds are expected. Large wind waves will continue to build in response to these winds, which combined with a northwesterly swell, will lead to 11 to 14 ft waves in the outer waters while the in waters wave heights range from 8 to 10 ft. On Monday, winds will continue to decrease which will allow seas to subside to 5 to 7 feet by Wednesday. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 9 PM PDT Sunday for PZZ450-455. Gale Warning until midnight PDT Sunday night for PZZ470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 21, 4:13 AM PDT, 23 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 413 AM PDT Sat Apr 21 2018 CAZ101>113-221115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 413 AM PDT Sat Apr 21 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Hazardous Seas Warnings in California, 2018Every hazardous seas warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.